By Topic

Complex behavior in digital filters with overflow nonlinearity: analytical results

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Kocarev, L. ; St. Cyril & Methodius Univ., Skopje, Macedonia ; Chai Wah Wu ; Choa, L.O.

In this paper we present more analytical results about the complex behavior of a second order digital filter with overflow nonlinearity. We explore the parameter space to obtain a taxonomy of the different behaviors that occurs. In particular, we give a complete description of the chaotic behavior of the map F (which models the second order digital filter) in the parameter space (a,b). We prove that in the region R¯5 (the closure of R5, where R5={(a,b):b<-a+1, b<a+1, b>-1}) F is not chaotic; in the region |b|<1 and (a,b)∉R¯5, F has a generalized hyperbolic attractor; and in the region |b|>1, if (a,b) are integers and b=-2(a-1), then F is an exact map. In addition, we obtain some results concerning the fractal behavior of the map F. We find an estimate of the Hausdorff dimension of the generalized hyperbolic attractor. We obtain results regarding the symbolic dynamics of F. For example, we prove that the set of points with aperiodic admissible sequences in the case |a|<2 and b=-1 is uncountable

Published in:

Circuits and Systems II: Analog and Digital Signal Processing, IEEE Transactions on  (Volume:43 ,  Issue: 3 )